It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-05-2012, 11:00 AM   #1
Junior Member
(female)
 
Join Date: Jan 2012
Location: USA
Posts: 14
Adaya HB UserAdaya HB User
Meds Causing Seizures?

I don't know if anyone here has a similar experience as mine, but I've taken several different medications (all for the brain) over the past four or five years and it seems like one of them may have caused the seizure condition I'm now in. But I don't know if that's actually the case, if it's only me being paranoid. :/

I have no family history of seizures that I know of. And the seizures I have now are triggered by high stress, low blood sugar, AND flashing lights. Does epilepsy generally have so many triggers?

Luckily, I've never had a grand mal seizure. I have partial seizures where the left side of face or body will go numb, I smell phantom smells, and I get a lingering headache afterwards. The phantom smells started throughout 2010 or possibly earlier. They got noticeably worse in early 2011, and that's when the numbness really started, and I was diagnosed with the seizures and started on Topamax in June. But what's significant of the timing is I had stopped taking all other medicines around February of 2011. So after I get all these wacky drugs out of my system, then the seizures suddenly start?

I can't remember exactly when I started taking what (the Topamax did a real number on my long term memory...) or everything I took. But I was misdiagnosed at first. I had severe anxiety. It was caused by ADD (which I didn't know at the time) and I wasn't depressed, but my doctor was prescribing me antidepressants to deal with it and my body obviously didn't react well to them. I tried Lexapro first, and it completely jacked up my dreams. I didn't know what was real and what was a dream, and to this day, my dreams still aren't the same. I can't remember the second thing I tried, but I also tried the generic form of Prozac and that was a disaster. It ended up giving me impulsive suicidal thoughts (which were definitely scary, and again, I still wasn't even depressed). I changed doctors and was finally diagnosed with ADD. I can't remember the first medicine she had me try, but then she switched me to the generic form of Adderall and I was on that for well over a year (because something finally seemed to be going right). But then I switched to the brand name of Adderall around October of 2010 because the generic suddenly stopped working for me like it should, and I got fed up and dropped it entirely in February. So, I mean, I've put my poor brain through a lot. But after explaining all this, is it possible one of those meds (or even a combination of them) could have caused me to start having the partial seizures?

Also, I don't know if it matters, but I haven't drank caffeine in going on two years, I can count the number of alcoholic drinks I've had in my life, and I've never smoked or anything. I haven't done anything all that hazardous to myself... except for what was prescribed by doctors.

Thanks in advance!

 
Sponsors Lightbulb
   
Old 01-05-2012, 10:21 PM   #2
Member
(female)
 
heyloe's Avatar
 
Join Date: Feb 2009
Location: Ontario, Canada
Posts: 78
heyloe HB Userheyloe HB Userheyloe HB User
Re: Meds Causing Seizures?

Hello,

One thing I have learned about through reading is that ADD drugs and anti epileptic drugs don't seem to co-mingle well. The ADD meds are stimulants and can not be used while taking epilepsy meds unless under strict supervision if at all. If you are taking ADD meds and you have a seizure disorder you are at a much greater risk of having seizures. If you did not already have a seizure disorder, it could be a side effect of the medication and it should be taken very seriously.

As for the high and low blood pressure and flashing lights...well that can very well be a trigger for seizures...sorry to have to tell you that.

Wishing you well,

Heyloe

 
The Following User Says Thank You to heyloe For This Useful Post:
Adaya (01-06-2012)
Old 01-06-2012, 05:35 AM   #3
Junior Member
(female)
 
Join Date: Jan 2012
Location: USA
Posts: 14
Adaya HB UserAdaya HB User
Re: Meds Causing Seizures?

Thank you very much for the quick reply, Heyloe! I stopped taking the ADD meds about four months before I started on the epilepsy meds, but yes, I was wondering if they could have possibly caused the disorder. :(

And my blood pressure is usually fine, it was my sugar that got low and triggered it. I didn't know if having so many different triggers (three so far) was abnormal or not, so I guess not?

Thanks again. :)

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!